Finite complete rewriting systems for regular semigroups

R. Gray*, A. Malheiro

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)

Abstract

It is proved that, given a (von Neumann) regular semigroup with finitely many left and right ideals, if every maximal subgroup is presentable by a finite complete rewriting system, then so is the semigroup. To achieve this, the following two results are proved: the property of being defined by a finite complete rewriting system is preserved when taking an ideal extension by a semigroup defined by a finite complete rewriting system: a completely 0-simple semigroup with finitely many left and right ideals admits a presentation by a finite complete rewriting system provided all of its maximal subgroups do. (C) 2010 Elsevier B.V. All rights reserved.

Original languageEnglish
Pages (from-to)654-661
Number of pages8
JournalTheoretical Computer Science
Volume412
Issue number8-10
DOIs
Publication statusPublished - 4 Mar 2011

Keywords

  • Rewriting systems
  • Finitely presented groups and semigroups
  • Finite complete rewriting systems
  • Regular semigroups
  • Ideal extensions
  • Completely 0-simple semigroups
  • MONOIDS
  • SUBGROUPS
  • PRESENTATIONS

Fingerprint

Dive into the research topics of 'Finite complete rewriting systems for regular semigroups'. Together they form a unique fingerprint.

Cite this